5 Liver Damaging Drugs You Should Avoid Taking Without Doctor’s Prescription

5 Liver Damaging Drugs You Should Avoid Taking Without Doctor’s Prescription

What happens in toxic liver disease?

Your liver filters everything that enters your body. It cleans alcohol, drugs, and chemicals from your blood. Then it processes the unwanted bits so that you can flush them out through your urine or bile.

Sometimes, while your liver is doing its job to process your blood, toxins form. They can inflame and damage your liver.

Toxic liver disease has many possible causes.

Here are 5 harmful liver drugs that you should avoid taking without a prescription:

1. Acetaminophen (Tylenol)

Although acetaminophen is an effective fever-reducer and pain reliever, it is also one of the leading causes of drug-induced liver failure. More than one-third of drug-related liver failure cases are caused by acetaminophen.

Limit your acetaminophen intake to less than 2 grams per day to avoid liver damage, and study the content in combination drug products.

2. Diclofenac (Voltaren, Cambia)

Any NSAID (nonsteroidal anti-inflammatory drug) can cause liver damage, however, this is uncommon. Drugs in this category include ibuprofen and naproxen. Diclofenac, on the other hand, is the NSAID with the highest risk of liver damage. Liver damage from diclofenac can occur weeks or months after you start taking it, and affects those who are vulnerable for unknown reasons.

3. Amoxicillin/clavulanate (Augmentin)

The antibiotic amoxicillin/clavulanate (Augmentin) is used to treat infections of the sinuses, throat, and lungs (bronchitis). This antibiotic can cause liver damage that can begin shortly after you start taking it and last for a long time. Even after patients stop using the drug, signs of liver damage are often seen.

4. Amiodarone (Cordarone, Pacerone)

Amiodarone (Cordarone, Pacerone) is a drug used to treat atrial fibrillation, a heart rhythm disorder that can cause blood clots, stroke, and heart failure. Patients may experience symptoms of liver cell damage after using amiodarone for weeks to months.

5. Allopurinol (Zyloprim)

Allopurinol (Zyloprim), a drug commonly used to prevent painful attacks of gout, can induce liver damage within a few days to weeks after starting treatment. If you are taken this drug, your doctor may also advise you to have regular laboratory tests to assess the condition of your liver.

Source:ng.opera.news, webmd.com

Follow Me On Pinterest
42Followers
42Followers
42Total fans